Couldn't find what you looking for?

TRY OUR SEARCH!

I have been taking seroquel 150mg for about 2 years, and found out last week that I am developing the beginnings of cataracts. The optometrist told me that seroquel can be a cause of this type, posterior, cataract. What a shock! I am only 38 years old.
When I did look up the drug in my books at home (I'm a nurse), I found it to be true!! I had never heard of this before. In my geriatric drug therapy book, it advises to have the eye lens assessed before or soon after starting the drug and monitoring it every 6 months.
This might be worth checking out for some of you.

Two months ago I had been trying to reduce the dosage I was on, with my psych doc's advice, since I was on 5 different meds and was feeling too drowsy (in December Effexor was added and seemed to help slightly). I did taper to 75mg but felt like a mess - crying easily, anxious, etc. Another thing that happened is about every other day I got intense itching all over my body - I couldn't even stand up on my legs because if they itched and I didn't scratch then they'd spasm. I could spend an hour or two suffering. The only thing that helped was ice packs (and I hate the cold). I'm back up to 125mg now for 2 weeks but still getting the itching.
Has anyone else gotten itching when reducing seroquel?

Thanks in advance for your coomments,

forever trying to get fixed

Loading...

YES~ this is my 6th day of finally stopping after tapering down to 25 mg, and i am having horrible itching all over my body and face.

Is this something to do with the liver detoxing and releasing it or what?

I have not slept well either ( before taking seroquel for 6 year I had no sleep problem) the first night i didn't sleep. the second about 3. the third night about 2 last night i got three hours. I hope I will b able to sleep again noramlly.

I hated sleeping 12 to 15 hours a day on the seroquel and feeling like i ws falling into a black hole of unconcioness easch night. It is an addicting drug and it does give a strange high.

When I first started it i would nod off everywhere, people thought i was on heroin or something. I hate it.
Reply

Loading...

I took Seroquel for 3 yrs. I had a routine eye exam shortly before starting (not ordered by doc, just needed one)and everything was fine. Almost exactly 3 yrs later when went for lasik consultation that opthamalogist was surprised I had cataracts. I was barely 40 and no history of them in my family. My pdoc dismissed it as being very rare and only happened in Beagles. That was about 8 yrs ago and really stuggled with the changes before had the surgery which was expensive and had a hard adjustment.
What frustrates me is that it was never suggested to have eye exams.
This week in Newsweek is a 5 page ad for Seroquel and on the main page-not teeny print-says to "have an eye exam for cataracts and every 6 months thereafter." I feel this is something that we will hear more about when the correlation begins to be made.
Any response please. It has been really frustrating and about the time I accept it i see this add. thanks! _[removed]_
Reply

Loading...

. perhaps the itch is from antagonism of histamine receptor;
drugs that are histamine H1 receptor antagonists
are often used for the clinical treatment of itching
. seroquel is an antagonist at the histamine H1 neurotransmitter receptors
so perhaps coming off it overly stimulates histamine reaction
. when I was burning from a niacin overdose histamine itch,
4 aspirin brought me total relief .
Reply

Loading...

I also took Seroquel for a little over 2 years, but a lower dose. I was never told to get an eye exam for cataracts. I knew my vision was getting worse, but I was shocked to learn I had posterior cataracts in both eyes (in my late 40's). No family history of them and no other risk factors for cataracts.

I had the cataract surgeries, then had to have laser surgeries to cut away the lens capsules (behind the lens) within just a few months because the cataracts started growing on them!

Found out about the cataracts in Dec. 2006 and my doc that prescribed the Seroquel knew nothing about the link with cataracts until I told him.

I'm very unhappy about all of this still... I got the newer bifocal lens implants and still have to wear bifocals.

BTW, the posterior cataracts are the fastest growing type. They can severely effect the vision in just months.

How many people out there have gotten cataracts and think the Seroquel caused them. I sure would like to know.

Still struggling to see.
Reply

Loading...

I was told at 45 that I have developed cataracts as the result of taking Seroquel- I was NEVER told by my Psychiatrist to have a baseline eye exam or subsequent exams.

I never would have taken Seroquel in the first place if I thought it could affect my vision.

My Psychiatrist still claims that Seroquel can only cause cataracts in beagles, which is infuriating to me . They obviously tested it on beagles for a reason.
(poor dogs)

I hope that there is a class action Law Suit because I will certainly be signing on.

Btw, is anyone out there seeing "spokes" around lights?
Reply

Loading...

I really appreciate that you posted a lot of information on this drug, all of you. I know that there's a lot of prescription drugs out there on the market, but ones like this with adverse effects should have their side effects much more clearly displayed or discussed. I think it's scary to think that you can be on a drug and start to go blind from its use. I think more comprehensive education on drugs when you get them should be in order. I like what Eckard's does now--print out a list of counterindications just so you know what to expect. Does anyone actually read them though?
Reply

Loading...

I am taking 300mg serequel in the morning and 300mg at night! Basically I want to come off this drug, how do i start? I often feel dizzy and like im going to pass out. I am sure it is not all anxiety but is Serequel. I do not need Serequel as I am already on Lithium and Cipralex. Can someone please advise me on how to come off this medication. Also has anyone else had theses side effects. I am a 52 year old male. Many thanks!
Reply

Loading...

My 17 year old daughter just found out she has cataracts. She was prescribed Seroquel when she was only 12 years old. I'm upset at everyone, doctor...but mainly the eye doctor because when you go in they ask if you are on medications. We told him what she took. Yet, he did not do the comprehensive exam of looking at her eyes the time prior to this time. The last visit she was already saying her eyes were blurry. He finished the visit and never did the exam so I asked specifically for him to do it. He did it and then said he thought he saw cataracts. He said it was most likely the Seroquel. We got a referral to a specialist and he confirmed it. So here's the thing-if the eye doctor knows that Seroquel can cause cataracts then the eye exam should be part of what he covers in the exam automatically. We could have caught this earlier then and stopped the Seroquel earlier. To the gentleman asking about getting off of it I can say my daughter had a really hard time, got terribly moody and bad consequences from that. So sorry for everyone this has happened to. I'd be in on a class action.
Reply

Loading...

F.Y.I. Seroquel and the histamine release may be competing or Seroquel reducing the probability of having a histamine response of possibly the other medications that you are taking.  You might ask your physician about this.
Reply

Loading...

i havent had itching but have developed cataracts (im only 55) im on 400mg at night and it literally is a life saver for me. Have an opthal appt at the end of sept so hopefully the va will fix the problem.
Reply

Loading...

i didnt take mine for a few days and not only had the itching but also nausea. im on 400 mg at bedtime. i, too have developed cataracts my right eye seems like im looking thru vaseline. the right one is the worse of the 2 so hopefully ill be able to get it fixed soon. (i go thru the VA where nothing is done quickly)
Reply

Loading...

Seroquel user 43 just told I have early stage cataracts. 

Reply

Loading...


My daughter has a cataract in her right eye and cannot see out of it. It is a huge white spot. She is disabled and could not tell me she was having trouble seeing. She was on seroquel for 3 years. Her pychiatrist was taking her off of the seroquel because it caused her to be pre-diabetic, trouble with her thyroid and her cholesterol was really high. As we were taking her off of it she did get a rash and was itchy. We are going to see her eye surgeon on Feb 6th. I don't know as of yet what will happened. I also was not told that seroquel could cause cataracts. I was also not told that she could get diabities, thyroid trouble or high cholesterol. I was not told to get her eyes examined before she started the medicine and then every 6 months. I am seriously upset as she is only 25 years old. We all need to take the side effects of a medicine seriously. But I cannot believe that the government is allowing such a devastating medicine to be administered.

A sad mom
Reply

Loading...


Yes, my eyes itch, feel scratchy. Please get back to me, l am interested in your outcome. l'm getting them in both eyes? 150-200mg, for sleep only?
Reply

Loading...